Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Dec 24, 2012, 3:52 AM CST for 8 counties in Texas. It took effect at Dec 25, 2012, 11:00 AM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 3:52 AM CST (09:52 UTC)
- In effect from
- Dec 25, 2012, 11:00 AM CST
- Expired
- Dec 26, 2012, 12:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405 WWUS84 KBRO 240952 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 352 AM CST MON DEC 24 2012 ...RED FLAG WARNING IN EFFECT FOR MOST OF DEEP SOUTH TEXAS CHRISTMAS AFTERNOON AND EVENING... .A STRONG COLD FRONT WILL SWEEP ACROSS DEEP SOUTH TEXAS CHRISTMAS DAY. DRY AIR WILL FILTER IN BEHIND THE FRONT WITH WINDS BECOMING STRONG AND GUSTY FROM THE NORTHWEST. WITH DRY FUELS IN PLACE...THE STRONG WINDS AND DRY AIRMASS WILL CREATE A CRITICAL TO EXTREME FIRE DANGER THREAT ACROSS THE AREA. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL COUNTIES EXCEPT CAMERON AND WILLACY WHERE CONDITIONS WILL BE MORE MARGINAL IN THESE LOCATIONS. WILL KEEP THE FIRE WEATHER WATCH IN PLACE FOR THIS AREA AND MONITOR FOR CHANGES. TXZ248>253-241900- /O.UPG.KBRO.FW.A.0006.121225T1800Z-121226T0600Z/ /O.NEW.KBRO.FW.W.0006.121225T1700Z-121226T0600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- 352 AM CST MON DEC 24 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252 AND 253... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...A COLD FRONT IS EXPECTED TO MOVE THROUGH THE RIO GRANDE VALLEY ON TUESDAY WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON AND EVENING. * WIND...WINDS WILL SHIFT TO THE NORTH AND WILL INCREASE IN THE WAKE OF THE FRONT REACHING INTO THE 15 TO 25 MPH RANGE WITH GUSTS TO NEAR 30 MPH POSSIBLE. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL IN THE WAKE OF THE FRONT TO BELOW 20 PERCENT TUESDAY AFTERNOON AND REMAIN THERE THROUGH THE EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TXZ254-255-241900- /O.EXT.KBRO.FW.A.0006.121225T1700Z-121226T0600Z/ INLAND WILLACY-INLAND CAMERON- 352 AM CST MON DEC 24 2012 ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 254 AND 255... * AFFECTED AREA...FIRE WEATHER ZONES 254 AND 255. * TIMING...A COLD FRONT IS EXPECTED TO MOVE THROUGH THE LOWER RIO GRANDE VALLEY TUESDAY. * WIND...WINDS WILL SHIFT TO THE NORTH AND WILL INCREASE IN THE WAKE OF THE FRONT REACHING INTO THE 15 TO 20 MPH RANGE. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL IN THE WAKE OF THE FRONT TO NEAR 20 PERCENT TUESDAY AFTERNOON AND EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 55
6 follow-up statements
526 WWUS84 KBRO 241847 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1247 PM CST MON DEC 24 2012 ...RED FLAG WARNING NOW IN EFFECT FOR NEARLY ALL OF DEEP SOUTH TEXAS CHRISTMAS AFTERNOON AND EVENING... .A STRONG COLD FRONT WILL SWEEP ACROSS DEEP SOUTH TEXAS CHRISTMAS DAY. DRY AIR WILL POUR INTO THE REGION BEHIND THE FRONT ON STRONG AND GUSTY WINDS FROM THE NORTHWEST. WITH DRY FUELS IN PLACE...THE WINDS AND DRY AIRMASS...WITH LOW RELATIVE HUMIDITY PERCENTAGES... WILL CREATE A CRITICAL TO EXTREME FIRE DANGER THREAT ACROSS THE AREA. TXZ254-255-250300- /O.UPG.KBRO.FW.A.0006.121225T1700Z-121226T0600Z/ /O.EXA.KBRO.FW.W.0006.121225T1700Z-121226T0600Z/ INLAND WILLACY-INLAND CAMERON- 1247 PM CST MON DEC 24 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 254 AND 255... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT FOR THE INLAND PORTIONS OF CAMERON AND WILLACY COUNTY. THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR THIS AREA IS NO LONGER IN EFFECT. * TIMING...A COLD FRONT IS EXPECTED TO MOVE THROUGH THE LOWER RIO GRANDE VALLEY TUESDAY. * WIND...WINDS WILL SHIFT TO THE NORTHWEST AND WILL INCREASE IN THE WAKE OF THE FRONT REACHING INTO THE 15 TO 25 MPH RANGE. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL IN THE WAKE OF THE FRONT TO NEAR 20 PERCENT TUESDAY AFTERNOON AND EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TXZ248>253-250300- /O.CON.KBRO.FW.W.0006.121225T1700Z-121226T0600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- 1247 PM CST MON DEC 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252 AND 253... * TIMING...A COLD FRONT IS EXPECTED TO MOVE THROUGH THE RIO GRANDE VALLEY ON TUESDAY WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON AND EVENING. * WIND...WINDS WILL SHIFT TO THE NORTHWEST AND WILL INCREASE IN THE WAKE OF THE FRONT REACHING INTO THE 15 TO 25 MPH RANGE. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL IN THE WAKE OF THE FRONT TO BELOW 20 PERCENT TUESDAY AFTERNOON AND REMAIN THERE THROUGH THE EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
653 WWUS84 KBRO 250303 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 903 PM CST MON DEC 24 2012 ...RED FLAG WARNING NOW IN EFFECT FOR NEARLY ALL OF DEEP SOUTH TEXAS CHRISTMAS AFTERNOON AND EVENING... .A STRONG COLD FRONT WILL SWEEP ACROSS DEEP SOUTH TEXAS CHRISTMAS DAY. MUCH DRIER AIR WILL POUR INTO THE REGION BEHIND THE FRONT ON STRONG AND GUSTY WINDS FROM THE NORTH TO NORTHWEST. THE COMBINATION OF THE DRY FUELS IN PLACE...THE STRONG WINDS AND THE LOW RELATIVE HUMIDITIES...WILL CREATE A CRITICAL TO EXTREME FIRE DANGER THREAT ACROSS THE AREA THROUGH TOMORROW EVENING. TXZ248>255-251100- /O.CON.KBRO.FW.W.0006.121225T1700Z-121226T0600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 903 PM CST MON DEC 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252 AND 253... * TIMING...A COLD FRONT IS EXPECTED TO MOVE THROUGH THE RIO GRANDE VALLEY ON TUESDAY WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON AND EVENING. * WIND...THE WINDS WILL SHIFT TO THE NORTH TO NORTHWEST AND WILL INCREASE IN THE WAKE OF THE FRONT REACHING INTO THE 15 TO 25 MPH RANGE. THESE STRONG WINDS WILL PERSIST THROUGHOUT TUESDAY NIGHT EVENTUALLY DECREASING EARLY WEDNESDAY MORNING. * HUMIDITY...THE RELATIVE HUMIDITY VALUES IN THE WAKE OF THE FRONT WILL FALL BELOW 20 PERCENT OVER MOST OF DEEP SOUTH TEXAS BY TUESDAY AFTERNOON AND WILL REMAIN THERE THROUGH THE EVENING HOURS. THE RELATIVE HUMIDITY VALUES WILL START TO REBOUND AFTER MIDNIGHT TUESDAY NIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
383 WWUS84 KBRO 251054 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 454 AM CST TUE DEC 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FOR NEARLY ALL OF DEEP SOUTH TEXAS THIS AFTERNOON INTO TONIGHT... .A STRONG COLD FRONT WILL SWEEP ACROSS DEEP SOUTH TEXAS THIS MORNING INTO THE EARLY AFTERNOON HOURS. MUCH DRIER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT ON STRONG AND GUSTY WINDS FROM THE NORTH TO NORTHWEST. THE COMBINATION OF THE DRY FUELS IN PLACE...THE STRONG WINDS AND THE LOW RELATIVE HUMIDITIES...WILL CREATE A CRITICAL TO EXTREME FIRE DANGER THREAT ACROSS THE AREA THROUGH TONIGHT. TXZ248>255-251900- /O.CON.KBRO.FW.W.0006.121225T1700Z-121226T0600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 454 AM CST TUE DEC 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252...253...254 AND 255... * TIMING...A COLD FRONT IS EXPECTED TO MOVE THROUGH THE RIO GRANDE VALLEY THIS MORNING WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON INTO TONIGHT. * WIND...THE WINDS WILL SHIFT TO THE NORTH TO NORTHWEST AND WILL INCREASE IN THE WAKE OF THE FRONT REACHING INTO THE 20 TO 30 MPH RANGE. THESE STRONG WINDS WILL PERSIST THROUGH TONIGHT EVENTUALLY DECREASING WEDNESDAY MORNING. * HUMIDITY...THE RELATIVE HUMIDITY VALUES IN THE WAKE OF THE FRONT WILL FALL BELOW 20 PERCENT OVER MOST OF DEEP SOUTH TEXAS BY THIS AFTERNOON AND WILL REMAIN THERE THROUGH THE EVENING HOURS. THE RELATIVE HUMIDITY VALUES WILL START TO REBOUND AFTER MIDNIGHT TUESDAY NIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
293 WWUS84 KBRO 251847 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1247 PM CST TUE DEC 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FOR NEARLY ALL OF DEEP SOUTH TEXAS THIS AFTERNOON INTO TONIGHT... .A STRONG COLD FRONT WILL CONTINUE TO SWEEP ACROSS DEEP SOUTH TEXAS THIS AFTERNOON. MUCH DRIER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT ON STRONG AND GUSTY WINDS FROM THE NORTH TO NORTHWEST. THE COMBINATION OF THE DRY FUELS IN PLACE...THE STRONG WINDS AND THE LOW RELATIVE HUMIDITIES...WILL CREATE A CRITICAL TO EXTREME FIRE DANGER THREAT ACROSS THE AREA THROUGH TONIGHT. TXZ248>255-260300- /O.CON.KBRO.FW.W.0006.000000T0000Z-121226T0600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 1247 PM CST TUE DEC 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248... 249...250...251...252...253...254 AND 255... * TIMING...A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REST OF THE RIO GRANDE VALLEY THIS AFTERNOON WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON INTO TONIGHT. * WIND...THE WINDS WILL SHIFT TO THE NORTH TO NORTHWEST AND WILL INCREASE IN THE WAKE OF THE FRONT REACHING INTO THE 20 TO 30 MPH RANGE. THESE STRONG WINDS WILL PERSIST THROUGH TONIGHT EVENTUALLY DECREASING WEDNESDAY MORNING. * HUMIDITY...THE RELATIVE HUMIDITY VALUES IN THE WAKE OF THE FRONT WILL FALL BELOW 20 PERCENT OVER MOST OF DEEP SOUTH TEXAS BY THIS AFTERNOON AND WILL REMAIN THERE THROUGH THE EVENING HOURS. THE RELATIVE HUMIDITY VALUES WILL START TO REBOUND AFTER MIDNIGHT TONIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ CASTILLO
215 WWUS84 KBRO 260343 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 943 PM CST TUE DEC 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FOR NEARLY ALL OF DEEP SOUTH TEXAS THROUGH MIDNIGHT TONIGHT... .A STRONG COLD FRONT SWEPT ACROSS DEEP SOUTH TEXAS TUESDAY AFTERNOON. MUCH DRIER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT ON STRONG AND GUSTY NORTH TO NORTHWEST WINDS. THE COMBINATION OF THE DRY FUELS IN PLACE...THE STRONG WINDS AND THE LOW RELATIVE HUMIDITIES...WILL CREATE A CRITICAL TO EXTREME FIRE DANGER THREAT ACROSS THE AREA THROUGH MIDNIGHT. TXZ248>255-260600- /O.CON.KBRO.FW.W.0006.000000T0000Z-121226T0600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 943 PM CST TUE DEC 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248... 249...250...251...252...253...254 AND 255... * TIMING...A COLD FRONT MOVED THROUGH THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS TUESDAY AFTERNOON WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED THROUGH MIDNIGHT TONIGHT. * WIND...THE NORTH TO NORTHWEST WINDS WILL PERSIST IN THE 15 TO 25 MPH RANGE THROUGH MIDNIGHT TONIGHT AND WILL START TO DECREASE EARLY WEDNESDAY MORNING. * HUMIDITY...THE RELATIVE HUMIDITY VALUES IN THE WAKE OF THE FRONT WILL REMAIN BELOW 20 PERCENT OVER MOST OF DEEP SOUTH TEXAS AND THE LOWER RIO GRANDE VALLEY THROUGHOUT TONIGHT AND WILL START TO REBOUND EARLY WEDNESDAY MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
739 WWUS84 KBRO 260608 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1208 AM CST WED DEC 26 2012 ...RED FLAG WARNING EXPIRED... .WINDS CONTINUE TO DECREASE THIS MORNING AS HIGH PRESSURE SETTLES OVER THE AREA IN THE WAKE OF THE CHRISTMAS DAY COLD FRONT. TXZ248>255-260715- /O.EXP.KBRO.FW.W.0006.000000T0000Z-121226T0600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 1208 AM CST WED DEC 26 2012 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252...253... 254 AND 255... WINDS AT 20 FEET WILL BE LESS THAN REQUIRED FOR A RED FLAG WARNING. HOWEVER...BONE DRY CONDITIONS WILL OCCUR TODAY AS DRIER AIR FILTERS INTO THE REGION. THE POTENTIAL FOR WILDFIRE GROWTH AND SPREAD WILL BE ENHANCED...AND OUTDOOR BURNING IS NOT RECOMMENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 23, 11:20 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Dec 23, 11:20 PM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1120 PM CST SUN DEC 23 2012
.DISCUSSION...SANTA BEGINS HIS LONG JOURNEY DELIVERING PRESENTS TO
GOOD BOYS AND GIRLS ACROSS THE GLOBE STARTING IN LESS THAN TWO HOURS.
REST ASSURED THAT YOUR NATIONAL WEATHER SERVICE TEAM STANDS
READY/ABLE TO ASSIST IF CALLED UPON. UPDATED FOR LATEST AVIATION
DISCUSSION BELOW.
&&
.AVIATION...REGIONAL IR SATELLITE SHOWS MAINLY HIGH CLOUD
STREAMING INTO THE AREA FROM NORTHERN MEXICO DUE TO SUBTROPICAL
JET THAT WILL SHIFT SOUTHWARD THROUGH THE PERIOD AND KEEP CLOUDS
ACROSS THE AREA. WIND SPEEDS WILL GO LIGHT AND WITH ONSHORE
FLOW...PATCHY FOG IS A POSSIBILITY AROUND DAWN. HAVE MVFR VIS AT
ALL LOCATIONS FROM 11-14Z. AFTER THIS...VFR CONDS WITH WINDS
PICKING BACK UP FROM THE SOUTH-SOUTHEAST THROUGH EARLY EVENING
THEN DECREASING WINDS TOWARDS THE END OF THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 600 PM CST SUN DEC 23 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...SOUTHEAST FLOW WILL DECOUPLE IN THE NEXT HOUR WITH
HIGH CLOUDS MOVING FROM WEST TO EAST ACROSS THE VALLEY. AFTER
MIDNIGHT AREAS OF FOG WILL BE POSSIBLE ACROSS WESTERN TEXAS FROM
HBV...BKS AND APY WITH SOME PATCHY FOG BEFORE SUNRISE OVER BRO...
HRL AND MFE. CONDITIONS IMPROVE IN THE EARLY MORNING HOURS AND
SE FLOW WILL BEGIN TO INCREASE ONCE AGAIN BEFORE NOON.
PREV DISCUSSION... /ISSUED 147 PM CST SUN DEC 23 2012/
SHORT TERM /NOW THROUGH MONDAY NIGHT/...BREEZY AND WARM DAY
ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS TODAY. A
SUBTROPICAL JET MAX STARTING AT ABOUT 120W/20N IS MOVING INTO
NORTH CENTRAL TEXAS WITH MOST OF THE ASSOCIATED CIRRUS STAYING
NORTH OF THE CWA TO THE FAR NORTHERN BORDER OF OUR AREA. MOUNTAIN
INDUCED WAVE CLOUDS IN THE MID TO UPPER LEVELS ARE ALSO SLIDING
OVER THE AREA BUT OVERALL A PARTLY CLOUDY DAY WITH TEMPERATURES
AND OTHER ELEMENTS ON TRACK. WINDS SHOULD BEGIN TO SUBSIDE AFTER
SUNSET BUT WILL PROBABLY STAY IN THE 5 TO 10 MPH RANGE UNTIL CLOSE
TO SUNRISE AS THE UPPER JET SHOULD KEEP THE 850/925 MB FLOW TIGHT
ENOUGH TO KEEP THE BOUNDARY LAYER FROM COMPLETELY DECOUPLING
TONIGHT. THE FLOW AT THE SURFACE UP TO 700MB IS SOUTHERLY SHIFTING
TO WESTERLY KEEPING DRY LOWER LEVEL FLOW AND MOST MIDDLE AND LOW
CLOUDS OUT OF THE PICTURE AND THIS IS EXPECTED TO CONTINUE THROUGH
TONIGHT. THIS DRIER AIR IS MIXING TO THE SURFACE WITH DEWPOINTS
FALLING INTO THE 50S THROUGH THE LATEST HOUR. DEWPOINTS SHOULD
RECOVER THROUGH THE EARLY EVENING TONIGHT KEEPING OVERNIGHT LOWS
FAIRLY MODEST...NEAR 60 NORTHWEST AND MID TO UPPER 60S IN THE
VALLEY AND NEAR THE COAST. A FEW AREAS WILL LIKELY SEE FOG
TONIGHT...ESPECIALLY IN BROOKS AND JIM HOGG COUNTY. WITH FOG
PROSPECTS HIGH ENOUGH TO KEEP IN THE FORECAST FURTHER
SOUTHEAST...BUT PERSISTENT SOUTH WINDS ARE CURRENTLY FORECAST TO
KEEP SIGNIFICANT FOG GROWTH ARRESTED TONIGHT.
MONDAY IS EXPECTED TO BE PRETTY SIMILAR TO SUNDAY...THE SUBTROPICAL
JET CORE WILL SLIDE SLIGHTLY TO THE SOUTH OPENING UP FOR A FEW MORE
CIRRUS/CIRROSTRATUS AND MOUNTAIN WAVE INDUCED CLOUDS. LEE TROUGHING
WILL ALSO LIKELY BUMP UP A LITTLE IN RESPONSE...BUT AT THE SAME TIME
THE 850MB TO LOWER LEVEL GULF RIDGE SHOULD ALSO GET NUDGED EASTWARD BY
THE FLATTENING JET MAX AND ADVANCING SOUTHWESTERN CONUS TROUGH...SO
THE EFFECT SHOULD BASICALLY ZERO OUT AND KEEP US ABOUT WHERE WE ARE
TODAY WIND WISE AS WELL.
MONDAY NIGHT...A FAIRLY POWERFUL UPPER TROUGH WILL CUT DOWN THE
FRONT RANGE OF THE ROCKY MOUNTAINS AND FORCE ROBUST SURFACE AND LOW
LEVEL CYCLOGENESIS...WHICH HAS TRENDED A LITTLE STRONGER IN THE
LATEST GUIDANCE AND BASED ON ITS APPEARANCE ON WATER VAPOR OFF THE
CA/OR COAST WOULD BE INCLINED TO BELIEVE THE STRONGER SOLUTION. THIS
WOULD KEEP SOUTHERLY WINDS IN THE 5 TO 10 MPH OVERNIGHT MONDAY OVER
LAND AND BE PUSHING SMALL CRAFT ADVISORY LEVELS OVER WATER WITH SEAS
BUILDING. HAVE KEPT RAIN CHANCES OUT AS THE SURFACE FRONTAL BOUNDARY
ASSOCIATED WITH THE UPPER TROUGH DOES NOT WORK INTO THE AREA UNTIL
AFTER SUNRISE TUESDAY AND OUR THERMODYNAMIC ENVIRONMENT SHOULD GET
INCREASINGLY MARGINAL TO HOSTILE FOR CONVECTION WITH WARM AND DRY
SOUTHWESTERLY WINDS IN THE 700 TO 850MB LAYER AHEAD OF THE UPPER
LOW. THE NAM12 BREAKS UP THE JET A LITTLE MORE THAN THE GFS40...NO
SURPRISE...AND DEPICTS A LITTLE MORE UPPER DIVERGENCE IN THE 3 TO 6
AM WINDOW MONDAY NIGHT...BUT STILL DOES NOT MODIFY THE MIDDLE AND
LOWER LEVEL ENVIRONMENT ENOUGH TO ALLOW FOR CONVECTIVE ACTIVITY.
ALSO PREFER THE GFS40 IN THIS SITUATION GIVEN THE NAM12S DOCUMENTED
DIFFUSION ISSUES AT THIS LATITUDE WITH SUCH SYSTEMS. TEMPERATURES
SHOULD BE FAIRLY MILD MONDAY NIGHT WITH WINDS STAYING UP AND A FEW
CLOUDS AROUND.
LONG TERM /TUESDAY THROUGH SUNDAY/...SURFACE LOW PRESSURE ACROSS
EAST TEXAS AND LOUISIANA TUESDAY WILL BRING A COLD FRONT THROUGH
THE RIO GRANDE VALLEY TUES AFTERNOON. WITH LOW 850MB RELATIVE
HUMIDITY AND THE ATMOSPHERE LOOKING CAPPED ACROSS THE CWA
TUESDAY...NOT MUCH IN THE WAY OF RAIN CHANCES ARE EXPECTED WITH
THE FRONTAL PASSAGE EXCEPT ACROSS THE COASTAL WATERS. COLD AIR
ADVECTION WILL INCREASE TUES NIGHT INTO WEDNESDAY WITH MUCH COOLER
TEMPERATURES EXPECTED THE EVENING AND DAY AFTER CHRISTMAS. AN
ONSHORE FLOW IS PROGGED TO RETURN LATE WEDNESDAY INTO THURSDAY AND
TEMPERATURES WILL WARM INTO THE 60S ON THURSDAY AFTER BEING IN
THE 50S ON WEDNESDAY. TEMPERATURES WILL CONTINUE TO WARM THROUGH
FRIDAY BEFORE ANOTHER COLD FRONT MOVES THROUGH THE AREA FRI NIGHT.
AN ONSHORE FLOW WILL LIKELY PREVAIL THROUGH THE WEEKEND WITH HIGH
PRESSURE ACROSS THE CENTRAL UNITED STATES.
MARINE...
NOW THROUGH MONDAY NIGHT...SEAS ARE GRADUALLY FALLING OVER THE
GULF THIS AFTERNOON BUT WINDS WILL REMAIN IN THE 15 TO 20 KNOT
RANGE FOR MUCH OF THE REMAINDER OF THE AFTERNOON SO SMALL CRAFT
SHOULD CONTINUE TO EXERCISE CAUTION THROUGH THEN. MORE FAVORABLE
CONDITIONS ARE EXPECTED TONIGHT WITH 10 TO 15 KNOT SOUTHERLY WINDS
AND MORE MODERATE SEAS. MONDAY SHOULD REMAIN RELATIVELY FAVORABLE
WITH WINDS AND SEAS BELOW EXERCISE CAUTION LEVELS...WITH
CONDITIONS WORSENING MONDAY NIGHT AHEAD OF A DEVELOPING STORM
SYSTEM OVER THE CENTRAL PLAINS AND NORTHERN TEXAS...AHEAD OF THE
APPROACHING CHRISTMAS DAY COLD FRONT. SMALL CRAFT ADVISORIES MAY
BE REQUIRED MONDAY NIGHT...ESPECIALLY AFTER MIDNIGHT...FOR
DEVELOPING STRONG SOUTH WINDS AND BUILDING SEAS.
TUESDAY THROUGH FRIDAY...LIGHT TO MODERATE SOUTH TO SOUTHWEST
WINDS TUESDAY WILL SHIFT TO THE NORTH AND INCREASE TUES NIGHT IN
THE WAKE OF A STRONG COLD FRONT. SMALL CRAFT ADVISORIES WILL BE
NEEDED TUESDAY AND WEDNESDAY WITH POSSIBLE GALE WARNINGS FOR THE
OFFSHORE WATERS TUES NIGHT. STRONG NORTH WINDS WEDNESDAY SHOULD
DIMINISH AND VEER TO THE EAST WED NIGHT AS HIGH PRESSURE ACROSS
THE CENTRAL UNITED STATES MOVES EASTWARD. LIGHT SOUTHEAST WINDS
THURSDAY ARE EXPECTED TO INCREASE THURS NIGHT AND VEER TO THE
SOUTH ON FRIDAY AS LOW PRESSURE DEVELOPS ACROSS THE RIO GRANDE
VALLEY AHEAD OF A COLD FRONT MOVING INTO CENTRAL TEXAS FRI
AFTERNOON.
FIRE WEATHER...WITH THE COLD FRONT MOVING THROUGH THE RIO GRANDE
VALLEY TUESDAY...DRIER AND COLDER AIR WILL ADVECT INTO THE AREA
TUES AFTERNOON INTO TUES EVENING. RELATIVE HUMIDITY LEVELS WILL
FALL AS WINDS INCREASE TO NEAR RED FLAG WARNING CRITERIA. AFTER
COORDINATION WITH WFO CRP...WILL GO AHEAD AND ISSUE A FIRE WEATHER
WATCH FOR TUESDAY AFTERNOON THROUGH TUESDAY EVENING.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ248>255.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
55/54Hazardous weather outlook, Dec 23, 1:56 PM CST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 156 PM CST SUN DEC 23 2012 TXZ251-254>257-242000- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 156 PM CST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS AN ELEVATED RISK OF WILDFIRE GROWTH AND SPREAD TUESDAY AFTERNOON AND EVENING AS VERY DRY AIR MOVES IN ON STRONG NORTH WINDS BEHIND A COLD FRONT. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL BUT FAR COASTAL CAMERON AND WILLACY COUNTIES DURING THIS TIME. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED MUCH OF THE WEEK...ESPECIALLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-242000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 156 PM CST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES ARE LIKELY WITH GALE CONDITIONS POSSIBLE FROM MONDAY NIGHT INTO WEDNESDAY AS A STRONG COLD FRONT APPROACHES AND MOVES INTO THE LOWER TEXAS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ248>250-252-253-242000- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 156 PM CST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS AN ELEVATED RISK OF WILDFIRE GROWTH AND SPREAD TUESDAY AFTERNOON AND EVENING AS VERY DRY AIR MOVES IN ON STRONG NORTH WINDS BEHIND A COLD FRONT. A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:24 PM CST | Gale Warning | BRO | 38 hr | |
| Dec 24, 1:24 PM CST | Small Craft Advisory | BRO | 26 hr | |
| Dec 24, 1:24 PM CST | Small Craft Advisory for Winds | BRO | 44 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.